Florida, 2007

Heavy Rain in Florida, October 2, 2007

October 2, 2007 · NWS TBW · 2 events in 2 counties and zones

A non-tropical area of low pressure in the central Gulf of Mexico caused tropical moisture to surge into Florida. The moisture interacted with a stationary front across central Florida to cause isolated areas of heavy rain due to storm redevelopment over the same areas.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TBW wrote it up.

A non-tropical area of low pressure in the central Gulf of Mexico caused tropical moisture to surge into Florida. The moisture interacted with a stationary front across central Florida to cause isolated areas of heavy rain due to storm redevelopment over the same areas.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Oct 2, 12:30 PM EST, 5 hours 30 minutes earlier.

Area forecast discussion, Oct 2, 12:30 PM EST, 5 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
130 PM EDT TUE OCT 2 2007

...RAIN AND WINDS GRADUALLY DECREASING TONIGHT...

&&

.SHORT TERM (TONIGHT-THURSDAY)...A TROUGH/WARM FRONT BOUNDARY MOVED
OVER CENTRAL FLORIDA EARLIER TODAY BRINGING NUMEROUS SHOWERS OVER
MOST OF THE CWA...WITH MAINLY OVERRUN/STRATIFORM TYPE OF RAIN AND
ONLY ISOLATED SPOTS RECEIVING BRIEF HEAVY RAIN. THUNDERSTORM
ACTIVITY HAS REMAINED MOSTLY OVER THE EAST COAST...BUT SOME ISOLATED
STRONG CELLS ARE STILL POSSIBLE THROUGH THE EVENING HOURS. AN
UPPER/MID LEVEL LOW PRESSURE SYSTEM IS DEVELOPING ON THE SOUTHERN
EDGE OF THE TROUGH WHILE THE RIDGE OVER THE EASTERN SEA BOARD WILL
WEAKEN AND LIFT NORTH...THUS ALLOWING FOR PRESSURE GRADIENTS TO
RELAX AND WINDS OVER THE AREA TO GRADUALLY DECREASE. WILL KEEP
CURRENT 30 POPS OVER LAND WITH SCATTERED SHOWERS THROUGH 06Z
BECOMING ISOLATED THROUGH WEDNESDAY EARLY MORNING.

MOST OF THE FIELD OF RAIN ASSOCIATED WITH THE TROUGH/FRONTAL
BOUNDARY WILL MOVE OFFSHORE LATER TODAY AND DEPENDING ON THE
EVOLUTION OF THE LOW OVER THE GULF...SOME DRIER AIR MAY WRAP AROUND
THE SOUTHERN EDGE OF THE LOW AND REACH THE WEST COAST OF FLORIDA BY
WEDNESDAY AFTERNOON. LATEST GFS XSEC ANALYSIS SHOW A BRIEF BREAK IN
THE MID LEVEL MOISTURE FIELD ON WEDNESDAY. AS PRESSURE GRADIENTS
WEAKEN WINDS AT THE SURFACE WILL DECREASE. THERE WILL BE ENOUGH LOW
LEVEL MOISTURE FOR SOME SCATTERED SHOWER/THUNDERSTORM ACTIVITY IN
THE AFTERNOON HOURS ESPECIALLY NEAR THE COAST AS ONSHORE FLOW
DEVELOPS.

ON THURSDAY...THE LOW/TROUGH SYSTEM MIGRATES FURTHER WEST DRAGGING A
LARGE SWATH OF DEEP LAYER MOISTURE BEHIND IT AND INTO FLORIDA BY
THURSDAY AFTERNOON. EXPECT INCREASING SHOWERS AND THUNDERSTORMS WITH
50 POPS CURRENTLY IN THE FORECAST.

&&

.LONG TERM (THURSDAY NIGHT - TUESDAY)...SOMEWHAT PERSISTENT PATTERN
SHAPING UP FOR THE LONG TERM PERIOD FEATURING HIGH AMPLITUDE RIDGE
OVER MUCH OF THE EASTERN US WITH ANOTHER UPPER TROF (SIMILAR TO THE
ONE WERE EXPERIENCING NOW) PASSING UNDERNEATH THIS RIDGE AND ACROSS
S FL. LOOKS LIKE EASTERLY FLOW WILL GIVE US NEAR-CLIMO POPS WITH
SCAT SHOWERS/TSTMS ON FRIDAY. THEN GRADUALLY INCREASING POPS
SATURDAY THROUGH SUNDAY NIGHT AS THE AFOREMENTIONED LOW AND DEEP
MOISTURE AFFECT THE CWA. THIS SCENARIO PRESENTLY SUPPORTED BY THE
GFS AND ECMWF WHICH SHOW THE SFC LOW PASSING A BIT FARTHER TO OUR
SOUTH THAN THE SYSTEM THAT IS AFFECTING THE STATE RIGHT NOW. THEN BY
MONDAY...12Z GFS SUGGESTS DRIER AIR WILL BEGIN TO MOVE IN FROM THE
EAST...BUT THIS IS ANOTHER BIG SHIFT FROM PREVIOUS RUNS WHICH WERE
SLOWER WITH THE SYSTEM OVER THE WEEKEND AND KEPT DEEP MOISTURE OVER
US THROUGH TUESDAY. THUS...LOWER THAN USUAL POP CONFIDENCE IN THE
LATTER MOST PORTION OF THE FORECAST PERIOD. OTHERWISE...TEMPS
THROUGH THE LONG TERM PERIOD NEAR NORMAL.

&&

.AVIATION...POCKET OF DRIER AIR MOVING IN FROM THE SOUTH SHOULD KEEP
SHOWER AND TSTM ACTIVITY TO A MORE SCATTERED NATURE REST OF THIS
AFTERNOON AND EVENING...WITH TEMPO PERIODS OF TSTMS AND ASSOC IFR
VSBYS. MODELS SUGGEST SOMEWHAT DEEPER MOISTURE WILL RETURN LATER
OVERNIGHT...THUS WILL CARRY A PERIOD IFR CIGS BEFORE SUNRISE. THEN
FOR WEDNESDAY...MAINLY VFR CONDITIONS FOR MUCH OF THE DAY OUTSIDE OF
SCATTERED SHOWERS AND TSTM ACTIVITY.

&&

.MARINE...A WEAK LOW PRESSURE CENTER SLOWLY DEVELOPING AROUND THE
UPPER FLORIDA KEYS WILL MOVE INTO THE EASTERN GULF LATER TONIGHT.
THIS FEATURE WILL HELP IN ALLOWING PRESSURE GRADIENTS OVER MOST OF
THE WATERS TO RELAX AND THE PERSISTENT STRONG NORTHEASTERLY WINDS
SHOULD DECREASE AND VEER TO THE SOUTHEAST BY WEDNESDAY MORNING. THE
SCA WILL BE ALLOWED TO EXPIRE AT 4 PM EDT BUT WILL BE FOLLOWED
IMMEDIATELY BY AN SCEC FOR ALL THE COASTAL WATERS THROUGH 10 PM EDT.

ON WEDNESDAY AND BEYOND CONDITIONS SHOULD DROP TO BELOW HIGHLIGHT
CRITERIA EXCEPT IN THE VICINITY OF ANY THUNDERSTORM THAT MAY FORM.
STAY TUNED TO YOUR NOAA WEATHER RADIO OR MEDIA OUTLETS FOR THE
LATEST UPDATES AND STATEMENTS FROM YOUR NATIONAL WEATHER SERVICE IN
RUSKIN FL.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  75  91  76  89  /  30  40  30  50
FMY  75  92  76  91  /  30  40  30  50
GIF  76  93  76  91  /  30  30  30  50
SRQ  75  90  76  89  /  30  40  30  50
BKV  72  92  72  90  /  30  30  30  50
SPG  77  90  79  88  /  30  40  30  50

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.

GULF WATERS...SMALL CRAFT ADVISORY UNTIL 4 PM EDT THIS AFTERNOON
     FOR ALL GULF WATERS.

     SMALL CRAFT EXERCISE CAUTION FROM 4 PM EDT THIS AFTERNOON UNTIL
     10 PM EDT THIS EVENING FOR ALL GULF WATERS.

     SMALL CRAFT EXERCISE CAUTION UNTIL 10 PM EDT THIS EVENING FOR
     THE TAMPA BAY WATERS.

&&

SHORT TERM...AR
LONG TERM/AVIATION...NP
Hazardous weather outlook, Oct 2, 3:52 AM EST, 14 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
452 AM EDT TUE OCT 2 2007

FLZ039-042-043-048>052-055>057-060>062-065-021500-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
452 AM EDT TUE OCT 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY.

...THUNDERSTORM IMPACT...
NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED TODAY AS A
WARM FRONT MOVES ACROSS THE STATE FROM THE EAST. HEAVY RAINS...BRIEF
GUSTY WINDS...AND OCCASIONAL CLOUD TO GROUND LIGHTNING ARE EXPECTED
AS THESE CELLS MOVE TOWARD THE NORTHWEST. IN ADDITION AN ISOLATED
TORNADO IS POSSIBLE NEAR THE FRONTAL BOUNDARY. THIS MORNING THE
FRONT WILL BE FOCUSED OVER THE CENTRAL PENINSULA. LATER THIS
AFTERNOON...EXPECT THE FOCUS TO SHIFT TO THE NATURE COAST COUNTIES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

...THUNDERSTORM IMPACT...
DRY AIR WRAPPING AROUND AN UPPER LEVEL LOW CURRENTLY IN THE
SOUTHEAST GULF WILL LIMIT STORM COVERAGE WEDNESDAY...BUT AREA WILL
STILL SEE SCATTERED SHOWERS GIVEN AMPLE LOW LEVEL MOISTURE. THE
BEST COVERAGE IS EXPECTED ALONG THE WEST COAST FROM TAMPA BAY SOUTH
LATE IN THE AFTERNOON. BRIEF GUSTY WINDS...HEAVY RAINS...AND
OCCASIONAL CLOUD TO GROUND LIGHTNING ARE POSSIBLE AS WELL AS AN
ISOLATED WATERSPOUT OR FUNNEL CLOUD CAUSED BY INTERACTIONS BETWEEN
THE WEST COAST SEABREEZE AND ANY OUTFLOW BOUNDARIES FROM STORMS.

DEEP MOISTURE WILL RETURN THURSDAY THROUGH MONDAY PROVIDING A
SLIGHTLY BETTER CHANCE FOR SHOWERS AND STORMS. THE MAIN THREATS
EACH DAY WILL BE HEAVY RAINS...BRIEF GUSTY WINDS...AND FREQUENT
AND DANGEROUS CLOUD TO GROUND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED.

SHARP

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 heavy rain. Local standard time, as filed.

Heavy Rain, Hillsborough

When
October 2, 6:00 PM EST to 9:30 PM EST
Where
Hillsborough County, 3.7 mi SW of Wimauma
Reported by
Other Federal Agency
Coordinates
27.662, -82.343

Rainfall of 3.79 inches was measured at the USGS river gaging station. Radar estimated rainfall of 6 to 8 inches from Fort Lonesome to Duette in Manatee County. The excess water filled ditches but no homes received damage due to rising water. The Little manatee River 4.2 miles southwest of Wimauma rose 5 feet between 8 PM EDT to 2 AM EDT with a maximum stage of 11.97 feet at 2 PM on October 3rd. Flood stage is 11 feet and only minor flooding was reported.

Heavy Rain, Manatee

When
October 2, 6:00 PM EST to 9:30 PM EST
Where
Manatee County, 8 mi W of Myakka Head
Reported by
Other Federal Agency
Coordinates
27.580, -82.251

Heavy rain of 7.07 inches was measured at the USGS river gauge. The rain resulted in rapid rise of more than 9 feet in four hours of the Manatee River 8 miles west of Myakka Head. The flood stage is 11 feet and the crest was 15.82 feet at 8 AM EDT on October 3rd. Releases from the Manatee Dam began as a result, and the excess water flooded the Rye Bridge downstream. Only minor flooding was reported.

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2007Every state in 2007This day in weather historyWarnings in Florida, October 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 53367, 53368.